MAUDE Adverse Event Report: DEPUY MITEK LLC US MINILOK QA+ #2-0 OC RB-1; SCREW, FIXATION, BONE

DEPUY MITEK LLC US MINILOK QA+ #2-0 OC RB-1; SCREW, FIXATION, BONE
Catalog Number 212854
Medical Device Problem Codes Delivered as Unsterile Product (1421); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
This is report 2 of 2 of the same events.It was reported that during an unspecified surgical procedure the 2x minilok qa+ #2-0 oc rb-1 device packaging of the anker were in intact wrapping.The reporter had a case with holes in the sterile film, item had to be disposed of and a new one opened.Another like device was used to complete the procedure successfully.It was unknown if there was a delay in the procedure reported.There was patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d9, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the product has not returned to j&j medtech orthopaedics, however a photo was provided for review.The manufacturer performed an investigation of the returned photo with the following results: the images provided do not demonstrate clear evidence of a sterile breach in the packaging.The package had signs of manipulation; no anomalies could be observed.The overall complaint was confirmed as the observed condition of the minilok qa+ #2-0 oc rb-1 would have contributed to the complained device issue.Based on the findings, the potential cause for the packaging condition could be traced to the handling of the device prior to being used.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.According to the information received, it was reported that many packaging of the anker are in intact wrapping, yesterday we had a case with holes in the sterile film, item had to be disposed of & a new one opened.The product was returned to j&j medtech orthopaedics for evaluation.The manufacturer performed an investigation of the returned device with the following results: it is important to note that only the pouch was received in the complaints laboratory; the device itself was not included.The pouch, when empty, is malleable and is susceptible to danger if inadequate handling occurs.One of the purposes of the box is to safeguard the pouch and device inside.If the pouch is removed from the box well before its intended use, and if is not handled with care, the risk of damage increases significantly.The type of damage observed on the pouch suggests excessive manipulation, which is not consistent with the standard manufacturing practices.The manner in which the product was received along with the visible creases in the pouch, indicates that there has been some form of manipulation after the pouch was removed from the box.These factors illustrate that the integrity of the packaging may have been compromised due to handling practices rather than an inherent issue with the packaging itself.Pouch showed significant damage, therefore an analysis under microscope was performed in order to identify if all the actual sterile barrier was trespassed.There are areas with greater damage, nevertheless, the trespassing of the sterile barrier could not be confirmed.Damage to sterile barrier cannot be confirmed.Pouches from both finished good batches in complaint have a level of manipulation that cannot happen when it is secured inside the box.Since the product was received without the box and the certainty of the events prior to the return of the product are not known, it is feasible that the device was highly manipulated after the device was manufactured as this kind of damage caused by excessive handling is not performed in manufacturing site.Based on the information presented under this investigation, it is confirmed that manufacturing process has stablished validated procedures which are designed to prevent and detect issues with the packaging.A sterile breach could not be confirmed.The level of manipulation of the returned device cannot be linked to the manufacturing site.Based on the findings, the potential cause for the packaging condition could be traced to the handling of the device prior to being used.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
MINILOK QA+ #2-0 OC RB-1
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key21552470
Report Number1221934-2025-00863
Device Sequence Number18186400
Product Code HWC
UDI-Device Identifier10886705002436
UDI-Public(01)10886705002436(10)275L340(17)270131
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number212854
Device Lot Number275L340
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer03/27/2025
06/25/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date03/28/2025
06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown